Alert archive / Kansas / Winter Storm Warnings in 2015

Winter Storm Warning 1, NWS Dodge City, KS

January 3, 20155 counties in Kansas

NWS Dodge City, KS issued this winter storm warning at Jan 3, 2015, 5:05 PM CST for 5 counties in Kansas. It was in force for 7 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 3, 2015, 5:05 PM CST (23:05 UTC)
Expired
Jan 3, 2015, 11:37 PM CST
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Ford County, KS, Gray County, KS, Haskell County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 5:30 PM CSTSNOW 7Hugoton, KS
Jan 3, 6:50 PM CSTSNOW 4.5Ne Cimarron, KS
Jan 3, 6:51 PM CSTSNOW 5.6Liberal, KS
Jan 3, 6:53 PM CSTSNOW 4.5Cimarron, KS
Jan 3, 7:00 PM CSTSNOW 3.5Spearville, KS
Jan 3, 7:00 PM CSTSNOW 5.5Sublette, KS
Jan 3, 7:00 PM CSTSNOW 5.6Liberal, KS
Jan 3, 7:03 PM CSTSNOW 5.5Sublette, KS
Jan 3, 7:05 PM CSTSNOW 4Spearville, KS
Jan 3, 7:35 PM CSTSNOW 59 S Hugoton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS43 KDDC 032305
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
505 PM CST SAT JAN 3 2015


KSZ077-078-040715-
/O.UPG.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/
/O.NEW.KDDC.WS.W.0001.150103T2305Z-150104T0700Z/
/O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/
GRAY-FORD-
INCLUDING THE CITIES OF...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN
505 PM CST SAT JAN 3 2015

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CST SUNDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 AM CST
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...PERIODS OF STEADY MODERATE TO HEAVY SNOW WILL CONTINUE
  THROUGH 8 PM AND THEN BEGIN TO GRADUALLY TAPER OFF. BLOWING
  SNOW WILL CONTINUE THIS EVENING THROUGH 1 AM.

* SNOW AMOUNTS...5 TO 7 INCHES CAN BE EXPECTED, ESPECIALLY ACROSS
  WESTERN FORD AND EASTERN GRAY COUNTIES.

* WIND CHILL VALUES...-15 DEGREES OR LESS

* MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED 
  VISIBILITY TO ONE HALF MILE OR LESS IN THE HEAVIEST SNOW BAND. 

* OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO 
  INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING 
  CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ076-085-086-040700-
/O.UPG.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/
/O.NEW.KDDC.WS.W.0001.150103T2305Z-150104T0700Z/
HASKELL-STEVENS-SEWARD-
INCLUDING THE CITIES OF...SUBLETTE...SATANTA...HUGOTON...MOSCOW...
LIBERAL...KISMET
505 PM CST SAT JAN 3 2015

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 AM CST
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...PERIODS OF STEADY MODERATE TO HEAVY SNOW WILL CONTINUE
  THROUGH 8 PM AND THEN BEGIN TO GRADUALLY TAPER OFF. BLOWING
  SNOW WILL CONTINUE THIS EVENING THROUGH 1 AM.

* SNOW AMOUNTS...5 TO 7 INCHES CAN BE EXPECTED.

* MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED 
  VISIBILITY TO ONE HALF MILE OR LESS IN THE HEAVIEST SNOW BAND. 

* OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO 
  INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING 
  CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

KSZ030-031-043>046-061>064-040715-
/O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/
/O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON
505 PM CST SAT JAN 3 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CST /MIDNIGHT
MST/ SUNDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM CST /MIDNIGHT
MST/ TO 9 AM CST /8 AM MST/ SUNDAY...

* TIMING...LIGHT SNOW BEGINNING EARLY SATURDAY EVENING...AND 
  LASTING THROUGH ABOUT 10 PM.

* SNOW AMOUNTS...AROUND ONE HALF INCH IN MOST LOCATIONS.

* WIND CHILL VALUES...-15 DEGREES OR LESS

* MAIN IMPACT...SIGNIFICANTLY REDUCED VISIBILITY IN SNOW AND 
  BLOWING SNOW ON 25 TO 40 MPH NORTH WINDS ALONG WITH WIND 
  CHILLS FALLING TO NEAR 15 BY MIDNIGHT. -

* OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO 
  INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING 
  CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT PERIODS OF
BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES DUE TO
SIGNIFICANTLY REDUCED VISIBILITY... ESPECIALLY OVER OPEN AREAS.
USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ074-040700-
/O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/
STANTON-
INCLUDING THE CITY OF...JOHNSON CITY
505 PM CST SAT JAN 3 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CST SUNDAY...

* TIMING...LIGHT SNOW BEGINNING EARLY SATURDAY EVENING...AND 
  LASTING THROUGH ABOUT 10 PM. 

* SNOW AMOUNTS...AROUND ONE HALF INCH IN MOST LOCATIONS.

* MAIN IMPACT...SIGNIFICANTLY REDUCED VISIBILITY IN SNOW AND 
  BLOWING SNOW ON 25 TO 40 MPH NORTH WINDS ALONG WITH WIND 
  CHILLS FALLING TO NEAR 15 BY MIDNIGHT. -

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT PERIODS OF
BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES DUE TO
SIGNIFICANTLY REDUCED VISIBILITY... ESPECIALLY OVER OPEN AREAS.
USE CAUTION WHILE DRIVING.

&&

$$

KSZ065-066-079-040715-
/O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/
/O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/
PAWNEE-STAFFORD-EDWARDS-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS
505 PM CST SAT JAN 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST
SUNDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CST
SUNDAY...

* TIMING...LIGHT SNOW IN THE LIBERAL AND HUGOTON AREA WILL 
  SPREAD NORTH AND EAST THIS MORNING AND END FROM THE WEST BY 9 
  PM. BLOWING SNOW WILL CONTINUE THIS EVENING THROUGH 1 AM. 

* SNOW AMOUNTS...1 TO 3 INCHES AN BE EXPECTED SOUTH OF AN 
  ELKHART TO DODGE CITY TO LARNED LINE. LOCAL AMOUNTS OF 3 TO 5 
  INCHES ARE POSSIBLE IN STEVENS... SEWARD AND MEADE COUNTIES. 

* WIND CHILL VALUES...-15 DEGREES OR LESS

* MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED 
  VISIBILITY TO ONE HALF MILE OR LESS IN THE HEAVIEST SNOW BAND. 

* OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO 
  INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING 
  CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ075-080-081-084-087>090-040700-
/O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/
GRANT-KIOWA-PRATT-MORTON-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ULYSSES...GREENSBURG...HAVILAND...
PRATT...ELKHART...RICHFIELD...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
505 PM CST SAT JAN 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST
SUNDAY...

* TIMING...LIGHT SNOW IN THE LIBERAL AND HUGOTON AREA WILL 
  SPREAD NORTH AND EAST THIS MORNING AND END FROM THE WEST BY 9 
  PM. BLOWING SNOW WILL CONTINUE THIS EVENING THROUGH 1 AM. 

* SNOW AMOUNTS...1 TO 3 INCHES AN BE EXPECTED SOUTH OF AN 
  ELKHART TO DODGE CITY TO LARNED LINE. LOCAL AMOUNTS OF 3 TO 5 
  INCHES ARE POSSIBLE IN STEVENS... SEWARD AND MEADE COUNTIES. 

* MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED 
  VISIBILITY TO ONE HALF MILE OR LESS IN THE HEAVIEST SNOW BAND. 

* OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO 
  INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING 
  CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BURGERT
1 follow-up statement
107 
WWUS43 KDDC 040537
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1137 PM CST SAT JAN 3 2015


KSZ077-078-041345-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-150104T0700Z/
/O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/
GRAY-FORD-
INCLUDING THE CITIES OF...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN
1137 PM CST SAT JAN 3 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

* WIND CHILL VALUES...-15 DEGREES OR LESS

* OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO 
  INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING 
  CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ076-085-086-040645-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-150104T0700Z/
HASKELL-STEVENS-SEWARD-
INCLUDING THE CITIES OF...SUBLETTE...SATANTA...HUGOTON...MOSCOW...
LIBERAL...KISMET
1137 PM CST SAT JAN 3 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

MEASURABLE SNOWFALL IS NOT LONGER EXPECTED AND AS A RESULT THE
WINTER STORM WARNING HAS BEEN CANCELLED. PERIODS OF BLOWING SNOW
WILL STILL BE POSSIBLE THROUGH 3 AM WHICH WILL REDUCED
VISIBILITIES AT TIMES. TRAVEL PROBLEMS FROM THE HEAVIER SNOWFALL
AND BLOWING SNOW FROM EARLIER THIS EVENING WILL CONTINUE
OVERNIGHT ACROSS WESTERN KANSAS.


$$

KSZ061>063-041345-
/O.CAN.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/
/O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/
HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA
1137 PM CST SAT JAN 3 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

* WIND CHILL VALUES...-15 DEGREES OR LESS

* OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO 
  INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING 
  CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT PERIODS OF
BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES DUE TO
SIGNIFICANTLY REDUCED VISIBILITY... ESPECIALLY OVER OPEN AREAS.
USE CAUTION WHILE DRIVING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ074-075-080-084-087>089-040645-
/O.CAN.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/
STANTON-GRANT-KIOWA-MORTON-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...GREENSBURG...
HAVILAND...ELKHART...RICHFIELD...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
1137 PM CST SAT JAN 3 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

MEASURABLE SNOWFALL IS NOT LONGER EXPECTED AND AS A RESULT THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. PERIODS OF BLOWING
SNOW WILL STILL BE POSSIBLE THROUGH 3 AM WHICH WILL REDUCED
VISIBILITIES AT TIMES. TRAVEL PROBLEMS FROM THE HEAVIER SNOWFALL
AND BLOWING SNOW FROM EARLIER THIS EVENING WILL CONTINUE
OVERNIGHT ACROSS WESTERN KANSAS.

$$

KSZ030-031-043>046-064>066-079-041345-
/O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/
/O.CON.KDDC.WC.Y.0001.150104T0700Z-150104T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS
1137 PM CST SAT JAN 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST
SUNDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* TIMING...LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT AND BLOWING
  SNOW CAN BE EXPECTED THROUGH 1 AM.

* SNOW AMOUNTS...TOTAL SNOWFALL OF 2 TO 4 INCHES CAN BE EXPECTED.

* WIND CHILL VALUES...-15 DEGREES OR LESS

* MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED VISIBILITY
  TO ONE HALF MILE OR LESS.

* OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO 
  INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING 
  CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ081-090-040700-
/O.CON.KDDC.WW.Y.0001.000000T0000Z-150104T0700Z/
PRATT-BARBER-
INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA...
SUN CITY
1137 PM CST SAT JAN 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST
SUNDAY...

* TIMING...LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT AND BLOWING
  SNOW CAN BE EXPECTED THROUGH 1 AM.

* SNOW AMOUNTS...TOTAL SNOWFALL OF 2 TO 4 INCHES CAN BE EXPECTED.

* MAIN IMPACT...SNOW COVERED ROADWAYS. LOCALLY REDUCED VISIBILITY
  TO ONE HALF MILE OR LESS.

* OTHER IMPACTS...AN ARCTIC COLD FRONT WILL CAUSE NORTH WINDS TO 
  INCREASE TO 20 TO 35 MPH BY LATE AFTERNOON INTO THE EVENING 
  CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BURGERT

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 3, 3:24 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Jan 3, 3:24 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CST SAT JAN 3 2015

...UPDATE TO THE LONG TERM DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 237 PM CST SAT JAN 3 2015

MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS PARTS OF SOUTHWEST AND
CENTRAL KANSAS THIS AFTERNOON INTO THE EVENING AS A UPPER LEVEL
LOW SHIFTS NORTHEAST INTO EASTERN KANSAS THIS EVENING THEN BECOMES
ABSORBED INTO A LONG WAVE TROUGH LOCATED OVER THE NORTHERN PLAINS
AND UPPER MISSISSIPPI VALLEY TONIGHT. THE ATTIC COLD FRONT
MENTIONED IN PREVIOUS DISCUSSIONS IS PROGGED TO MOVE THROUGH THE
CWA LATE THIS AFTERNOON INTO EVENING SHIFTING WINDS TO MORE OF A
NORTHERLY DIRECTION AND INCREASE WIND SPEEDS TO 25-30 MPH WITH
GUSTS AROUND 40 MPH. BLOWING SNOW EXPECTED OVERNIGHT AS SNOW FROM
THIS MORNING AND AFTERNOON BECOMES AIRBORNE. MODERATE TO HEAVY
SNOW SHOWERS WILL BE FOUND AHEAD OF THIS FRONT WITH ONLY LIGHT
SNOW SHOWERS POSSIBLE BEHIND THE FRONT. THE WINTER WEATHER
ADVISORY WILL CONTINUE THROUGH 07Z WITH MOSTLY CLOUDY SKIES
EXPECTED THEREAFTER. SNOW TOTALS OF 1-4 INCHES ARE EXPECTED SOUTH
OF WAKEENEY TO JOHNSON WITH LESS THAN AN INCH OF SNOW NORTH OF
THIS LINE. BELOW NORMAL TEMPERATURES ARE EXPECTED BEHIND THIS
FRONT WITH LOWS OVERNIGHT DIPPING TO AROUND ZERO DEGREES.
EXCEPTIONS TO THIS WILL BE ACROSS WEST CENTRAL KANSAS WHERE
TEMPERATURES MAY FALL BELOW ZERO AND SOUTH CENTRAL KANSAS WHERE
MID SINGLE DIGITS ARE POSSIBLE. WIND CHILLS WILL FALL BELOW ZERO
OVERNIGHT DUE TO THE BELOW NORMAL TEMPERATURES AND STRONG WIND. IN
FACT, A WIND CHILL ADVISORY HAS BEEN ISSUED FOR ALL AREAS BESIDES
THE FIRST TWO ROWS OF COUNTIES ALONG THE KS/OK BORDER. PARTLY
CLOUDY SKIES AND DRY CONDITIONS ARE EXPECTED TOMORROW AS HIGH
PRESSURE CONTINUES TO BUILD INTO THE AREA. WINDS WILL SHIFT BACK
TO THE SOUTH AS THIS AREA OF HIGH PRESSURE SLIDES SOUTH OF THE
AREA. BELOW NORMAL TEMPERATURES CONTINUE TOMORROW WITH HIGHS
RANGING FROM THE LOWER TEENS ACROSS CENTRAL KANSAS TO MID 20S
ACROSS FAR SOUTHWESTERN KANSAS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 317 PM CST SAT JAN 3 2015

BY SUNDAY NIGHT, AN ELONGATED SURFACE RIDGE WILL STRETCH FROM
WESTERN MONTANA TO NEAR KANSAS CITY AND THEN SOUTHWARD INTO
CENTRAL TEXAS. THIS WILL MEAN COLD CONDITIONS WILL CONTINUE, AND
FRESH SNOW PACK WILL LENGTHEN HOW LONG COLD CONDITIONS WILL HANG
AROUND. MONDAY MORNING LOWS WILL BE IN THE SINGLE DIGITS, WITH
MONDAY ONLY WARMING TO THE MID 20S AT MOST LOCATIONS, WITH LOWER
30S EXPECTED IN THE FAR WEST NEAR THE COLORADO BORDER.  MONDAY
SHOULD REMAIN MOSTLY CLOUDY AS WELL.  THEN BY TUESDAY, A SLIGHT
WARM UP WILL START WITH THE UPPER LEVEL NORTHWESTERLY FLOW GIVING
A DOWNSLOPE AFFECT. LOWS TUESDAY MORNING WILL BE IN THE TEENS
NORTH AND CENTRAL, AND NEAR THE 20F DEGREE MARK IN OUR SOUTH ALONG
THE OKLAHOMA BORDER. CLOUDS WILL START CLEARING OUT FROM SOUTH TO
NORTH ON TUESDAY.  MAXIMUM TEMPERATURES ON TUESDAY WILL BE IN THE
UPPER 20S NORTH OF I-70, AND AS HIGH AS NEAR THE 40F DEGREE MARK
IN MORTON COUNTY AROUND ELKHART.

THERE IS AN ARCTIC COLD FRONT BEARING DOWN ON US TUESDAY NIGHT,
AND WEDNESDAY WILL NOT WARM UP MUCH AT ALL FROM THE WEDNESDAY
MORNING LOWS. MINIMUMS WED MORNING WILL RANGE FROM +8F TO +13F,
AND RANGE WEDNESDAY AFTERNOON FROM ONLY 15F IN THE NORTH NEAR
HAYS, TO 23F IN THE ELKHART AREA. AT THIS TIME, THE FRONT SHOULD
GO THROUGH DRY, WITH JUST MID AND HIGH CLOUDS PASSING THROUGH WITH
IT. WEDNESDAY NIGHT WILL FALL INTO THE COLD STAGE AGAIN, WITH
MOSTLY CLEAR SKIES, SOUTHWEST WINDS IN THE 12 TO 15 MPH RANGE, AND
RESULTANT MINIMUM TEMPERATURES IN THE 2F TO 11F DEGREE RANGE,
NORTH TO SOUTH. THURSDAY SHOULD ONLY SEE A FEW HIGH CLOUDS, WITH
WARMING SOUTHERLY WINDS. HIGHS ON THURSDAY WILL TOP OUT IN THE
LOWER 30S NEAR HAYS TO THE LOWER 40S IN THE HUGOTON AND ELKHART
AREAS.

THERE WILL BE AN UPPER LEVEL LOW APPROACHING FROM THE WEST LATE
THURSDAY INTO FRIDAY. THIS SYSTEM MAY BRING A SLIGHT CHANCE FOR
SNOW TO OUR EAST FIRST BY FRIDAY NIGHT, AND PERHAPS TO THE REST OF
THE FORECAST AREA BY SATURDAY. RIGHT NOW, THE GFS AND ECMWF MODELS
ARE NOT CUTTING THIS SYSTEM OFF, SO IT COULD TRACK ANYWHERE MORE
NORTH OR SOUTH THAN THE MODELS CURRENTLY HAVE. THUS, THE LOW 20
PERCENT POPS SEEM TO THE BEST CHOICE FOR NOW. AS THE FRIDAY NIGHT
INTO SATURDAY TIME PERIOD APPROACHES TO THE NEARER TERM, POPS AND
TIMING CAN BE ALTERED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 237 PM CST SAT JAN 3 2015

MODERATE TO HEAVY SNOW SHOWERS WILL BE EXPECTED OVER THE DDC AND
HYS TERMINAL THIS AFTERNOON INTO THE EVENING DECREASING
VISIBILITIES AND CEILINGS TO IFR CONDITIONS. OTHERWISE EXPECT
MOSTLY CLOUDY SKIES THIS EVENING THROUGH THE OVERNIGHT. AN ARCTIC
COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON SHIFTING
WINDS TO MORE OF A NORTHERLY DIRECTION AND INCREASING WIND SPEEDS
TO 20-25 KNOTS WITH GUSTS AROUND 30 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC   3  18   4  26 /  70   0   0   0
GCK   0  18   4  26 /  60   0   0   0
EHA   5  25  12  33 /  30   0   0   0
LBL   3  20   9  28 /  60   0   0   0
HYS  -1  14   3  26 /  70   0   0   0
P28   6  19   5  26 /  70   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 1 AM CST /MIDNIGHT MST/ SUNDAY FOR
KSZ030-031-043>046-061>064-074.

WIND CHILL ADVISORY FROM 1 AM CST /MIDNIGHT MST/ TO 9 AM CST /8
AM MST/ SUNDAY FOR KSZ030-031-043>046-061>066-077>079.

WINTER WEATHER ADVISORY UNTIL 1 AM CST SUNDAY FOR KSZ065-066-
075>081-084>090.

&&

SHORT TERM...HOVORKA_42
LONG TERM...BURKE
AVIATION...HOVORKA_42
Hazardous weather outlook, Jan 3, 3:40 AM CST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
340 AM CST SAT JAN 3 2015

KSZ030-031-043>046-061>066-074>081-084>090-041100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
340 AM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IN EFFECT TODAY UNTIL 1 AM SUNDAY
MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHWEST KANSAS. HIGHEST
SNOWFALL POTENTIAL OF 2 TO 5 INCHES FROM HUGOTON TO NEAR DODGE
CITY AND PRATT, LESSER AMOUNTS ELSEWHERE. IN ADDITION AN ARCTIC
COLD FRONT WILL BLAST ACROSS WESTERN KANSAS BY LATE AFTERNOON AND
EVENING WITH AREAS OF BLOWING AND DRIFTING SNOW, AND LOWERED
VISIBILITIES. DANGEROUS WIND CHILLS ARE EXPECTED TONIGHT. FOR
MORE DETAILS SEE THE LATEST ADVISORY MESSAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL AND LOW VISIBILITY REPORTS WILL BE WELCOME.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Local storm report, Jan 3, 3:40 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     SNOW             10 W HICKOK             37.56N 101.41W
01/03/2015  E1.5 INCH        GRANT              KS   PUBLIC

            ESTIMATED 1 TO 2 INCHES.

&&

MRUSSELL
Local storm report, Jan 3, 4:11 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
411 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     SNOW             LIBERAL                 37.04N 100.94W
01/03/2015  E2.0 INCH        SEWARD             KS   LAW ENFORCEMENT

&&

MRUSSELL
Local storm report, Jan 3, 4:30 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
430 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     SNOW             6 W DODGE CITY          37.76N 100.12W
01/03/2015  E5.0 INCH        FORD               KS   PUBLIC

&&

MRUSSELL
Local storm report, Jan 3, 4:33 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
433 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     SNOW             HUGOTON                 37.18N 101.35W
01/03/2015  E6.0 INCH        STEVENS            KS   PUBLIC

&&

MRUSSELL
Local storm report, Jan 3, 4:36 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
436 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     SNOW             CIMARRON                37.81N 100.35W
01/03/2015  E3.5 INCH        GRAY               KS   PUBLIC

&&

MRUSSELL
Local storm report, Jan 3, 4:46 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
446 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     SNOW             SUBLETTE                37.48N 100.85W
01/03/2015  E4.0 INCH        HASKELL            KS   LAW ENFORCEMENT

&&

MRUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:52 PM CSTWind Chill AdvisoryDDCEdwards, Ellis, Finney, Ford, Gray, Hamilton and 9 more18 hr

Nearby

Winter Storm Warnings in Kansas, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.